Alert archive / Maine / Flash Flood Warnings in 2006

Flash Flood Warning 2, NWS Caribou, ME

June 11, 2006Hancock County, Maine

NWS Caribou, ME issued this flash flood warning at Jun 11, 2006, 5:19 AM EDT for Hancock County, Maine. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2006, 5:19 AM EDT (09:19 UTC)
Expired
Jun 11, 2006, 7:15 AM EDT
In force
116 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Hancock County, ME

The radar

The Caribou radar (KCBW), 158 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 9.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2006-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2006-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
569 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCAR 110926
FFWCAR
MEC009-111115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
519 AM EDT SUN JUN 11 2006

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HANCOCK COUNTY IN SOUTHEAST MAINE
  THIS INCLUDES THE CITY OF ELLSWORTH

* UNTIL 715 AM EDT

* AT 515 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
VERY HEAVY RAINFALL WAS PRODUCING FLASH FLOODING ACROSS HANCOCK 
COUNTY. DOPPLER RADAR ESTIMATES INDICATES RAINFALL RATES OF OVER ONE 
INCH PER HOUR. THE TOWNS OF AMHERST...EASTBROOK...MARIAVILLE...AND 
FRANKLIN WILL BE AFFECETD...AS WELL AS US ROUTE 9 AND 179. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4436 6854 4451 6804 4516 6809 4493 6836

$$

DUDA/HEWITT
2 follow-up statements
000 
WGUS71 KCAR 111018
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
610 AM EDT SUN JUN 11 2006

MEC009-111115-
HANCOCK ME-
610 AM EDT SUN JUN 11 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR 
HANCOCK COUNTY...

AT 608 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN PRODUCING FLASH FLOODING ACROSS HANCOCK COUNTY.
DOPPLER RADAR RAINFALL ESTIMATES INDICATE RAINFALL RATES OF ONE TO 
ONE AND ONE HALF INCHES OF RAIN PER HOUR OCCURRING ACROSS THE 
WARNING AREA...ESPECIALLY NEAR THE TOWNS OF  
MARIAVILLE...WALTHAM...EASTBROOK...AND FRANKLIN...AS WELL AS THE 
ROUTE 200 CORRIDOR. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4436 6854 4451 6804 4516 6809 4493 6836

$$

DUDA
000 
WGUS71 KCAR 111109
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
707 AM EDT SUN JUN 11 2006

MEC009-111117-
HANCOCK ME-
707 AM EDT SUN JUN 11 2006

...THE FLASH FLOOD WARNING FOR EASTERN HANCOCK COUNTY EXPIRES AT 715
AM EDT...

AT 705 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
MODERATE RAINFALL MOVING ACROSS THE COAST OF HANCOCK COUNTY NEAR 
BAR HARBOR AND WINTER HARBOR. RAINFALL AMOUNTS WILL BE ON THE ORDER 
OF ONE HALF TO THREE QUARTERS OF AN INCH.  

LAT...LON 4436 6854 4451 6804 4516 6809 4493 6836

$$

HEWITT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:55 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 11, 3:55 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
355 AM EDT SUN JUN 11 2006

.SYNOPSIS...LOW PRESSURE OVER THE GULF OF MAINE WILL SLOWLY TRACK
INTO NEW BRUNSWICK TONIGHT AND SUNDAY AND THEN CONTINUE NORTHEAST
THROUGH THE MARITIMES SUNDAY NIGHT AND MONDAY. HIGH PRESSURE AT
THE SURFACE WILL GRADUALLY PRESS IN FROM THE WEST TUESDAY AND
WEDNESDAY AS A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE REMAINS IN
THE NORTHEAST.

&&

.SHORT TERM /TODAY THROUGH MONDAY/...
ISSUED FLW FOR NRN/CNTL PENOBSCOT COUNTY TIL 11Z DUE TO 24 RAFL
GOING ABV FFG. MLT COMING W/2.42 INCHES/24 HRS W/FFG SHOWING 2.4
INCHES FOR MEZ005 OVER 24 HRS. LATEST RADAR IMAGERY SHOWING
MODERATE TO HEAVY RAFL MOVING S ACROSS PISCATAQUIS & PENOBSCOT
COUNTIES. THIS RAFL WILL MOVE ACROSS DOWNEAST AREAS EARLY THIS
MORNING & THEN INTO THE COASTAL WATERS. COULD SEE ANOTHER .25-.50
INCHES OF RAFL. THIS COULD LEAD TO SOME MINOR FLOODING OF SMALLER
STREAMS & BROOKS. HYDROVIEW DATA SHOWING SOME SMALLER STREAMS
RISING BUT WELL W/IN THEIR BANKS. WE WILL MONITOR THING THIS MRNG.

AS FAR AS THE FCST GOES...USED A BLEND APCH W/THE USE OF THE RUC
EARLY ON AS IT APPEARS TO HANDLING THIS THE BEST PER RADAR & SATL
IMAGERY. NAM & GFS TOO FAR E & N W/THEIR RESPECTIVE PRECIP SHIELDS.
LOOKING FOR RA TO TRANSITION OVER TO SHRA THIS MORNING AS STACKED
LOW SLOWLY PULLS NE. LIKELY TO CATEGORICAL POPS WIND DOWN TO HIGH
CHC POPS BY AFTERNOON AS LOW PULLS FURTHER AWAY. INSTABILITY
PARAMETERS NOT ALL THAT IMPRESSIVE W/MODIFIED SOUNDINGS SHOWING
CAPES IN CNTL & DOWNEAST AREAS NEAR 200 J/KG. LAPSE RATES MEAGER
NEAR 5.5C/KM. DID NOT INCLUDE TSRA IN THE GRIDS AS WE FEEL CLOUDS
WILL LIMIT INSOLATION FOR THE MOST PART. THIS WILL NEED TO BE
WATCHED BY THE DAYCREW HOWEVER AS ANY SUN COULD AID IN INSTABILITY
AS SHORT RANGE GUIDANCE TO POINT TO COOLING IN MID LVLS W/WEAK
LLVL WARMING. ONLY MADE SOME SLIGHT ADJUSTMENTS TO TODAY/S TEMPS.

TONIGHT INTO MONDAY...LOW CONTINUES TO PULL AWAY W/UPPER TROF AXIS
STILL MOVING ACROSS THE CWA. DECIDED TO KEEP MENTION OF SHRA IN
THERE W/HIGHEST CHCS COMING ON MONDAY AS VORTICITY MAX RIDES
THROUGH THE CWA. ONCE AGAIN...INSTABILITY PARAMETERS NOT
IMPRESSIVE...SO TSRA LEFT OUT ATTM. HAD TO MAKE SOME ADJUSTMENTS
TO THE DEWPOINTS & BRING THEM UP AS LLVL SHOULD REMAIN MOIST. ONCE
AGAIN SLIGHT ADJUSTMENTS WERE MADE TO THE TEMPS.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
SHORT WAVE WILL BE EXITING OFF TO THE EAST MONDAY EVENING. COULDNT
RULE OUT SOME LINGERING SHOWERS EARLY MONDAY NIGHT BUT KEPT POPS
MAINLY SLIGHT CHANCE CATEGORY. ANOTHER IN A SERIES OF WEAK SHORT
WAVES WILL CROSS THE FORECAST AREA DURING TUESDAY BUT AGAIN WILL
KEEP POPS NO HIGHER THAN SLIGHT CHANCE WITH MODELS SHOWING LITTLE
IN THE WAY OF MOISTURE. NO CHANGES MADE BEYOND TUESDAY NIGHT
EXCEPT TO TWEAK WEDNESDAY MORNING GRIDS TO TRANSITION WITH SOME
MINOR CHANGES TO TUESDAY NIGHT TIME FRAME.

WILL NEED TO KEEP AN EYE ON THINGS FOR MID WEEK PERIOD REGARDING
THE EVENTUAL TRACK OF REMNANTS OF THE TROPICAL TYPE SYSTEM. LATEST
RUN OF THE OPERATIONAL GFS TAKES THE SYSTEM NORTHEAST EARLY NEXT
WEEK AND TO THE SOUTH OF NOVA SCOTIA BY EARLY THURSDAY. THIS WOULD
RESULT IN LITTLE SIGNIFICANT IMPACT TO THE FA. LATEST CANADIAN
GLOBAL IS FURTHER WEST AND CLOSER TO THE COAST. IF CANADIAN
GLOBAL WERE TO VERIFY FA COULD BE IN FOR SIGNIFICANT RAIN LATER
WEDNESDAY AND INTO THURSDAY WHICH COULD LEAD TO POTENTIAL
HYDROLOGICAL ISSUES CONSIDERING THE SIGNIFICANT RAINS OF THE PAST
FEW WEEKS.

&&

.AVIATION...
IFR FOR KBGR THIS MORNING & THEN CIGS WILL CLIMB TO MVFR AFT 12Z &
THEN LOOKING VFR CONDITIONS BY 18Z. ACROSS THE NRN TAF
SITES...MVFR THROUGH THIS MRNG & THEN A JUMP TO VFR BY MID TO LATE
MRNG. WOULD NOT BE SURPRISED TO SEE CIGS DROP BACK TO MVFR AS
SHRAS MOVES BACK THROUGH THE NERN CWA EARLY THIS AFTERNOON.

&&

.MARINE...
SHORT TERM...KEPT THINGS PRETTY MUCH AS THEY ARE. ONLY SIGNIFICANT
CHG WAS TO LOWER SEAS A FOOT BY LATER THIS AFTERNOON AS LATEST WNA
HAD SEAS GOING BLO SCA LVLS AFT 18Z. WNA WAS RIGHT ON AT 06Z PER
THE OBS AT 44027 & 44034. THINGS WILL CONTINUE TO SUBSIDE TONIGHT
INTO MONDAY AS THE LOW PULLS AWAY & WINDS GO MORE NWLY.

LONG TERM: NO HEADLINES
EXPECTED EARLY IN THE PERIOD. AGAIN WILL HAVE TO KEEP AN EYE ON
WHAT HAPPENS TO THE REMNANTS OF TROPICAL TYPE SYSTEM BY MID WEEK
SINCE IT COULD RESULT IN INCREASING WINDS/SEAS LATER WEDNESDAY AND
THURSDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ050 UNTIL 6 PM TODAY.

&&

SHORT TERM/MARINE...HEWITT
LONG TERM/MARINE...DUDA
AVIATION...WEITLICH/HEWITT
Hazardous weather outlook, Jun 11, 4:39 AM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
439 AM EDT SUN JUN 11 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-120845-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
439 AM EDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS WILL CONTINUE ACROSS THE REGION TODAY AND INTO
TONIGHT. ALTHOUGH NO SIGNIFICANT RAINFALL IS EXPECTED
TODAY AND TONIGHT SOME PONDING OF WATER ON AREAS ROADS CAN
BE EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE REMNANTS OF A TROPICAL SYSTEM CURRENTLY IN THE GULF OF MEXICO
IS EXPECTED TO MOVE NORTHEAST BY MID WEEK. AT THE PRESENT TIME IT
APPEARS AS IF THE SYSTEM WILL MOVE TOWARD EASTERN NOVA SCOTIA
LATER WEDNESDAY AND THURSDAY. HOWEVER...A TRACK FURTHER WEST
COULD BRING THE POTENTIAL FOR SIGNIFICANT RAINS TO PARTS OF THE
REGION LATER WEDNESDAY NIGHT AND INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS OR ANY REPORTS
OF FLOODING TO THE NATIONAL WEATHER SERVICE IN CARIBOU.

DUDA

Nearby

Flash Flood Warnings in Maine, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.